Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 30, NWS Key West, FL

October 30, 2011

NWS Key West, FL issued this small craft advisory at Oct 30, 2011, 4:17 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2011, 4:17 AM EDT (08:17 UTC)
Expired
Oct 30, 2011, 10:30 PM EDT
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WHUS72 KKEY 300817
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
417 AM EDT SUN OCT 30 2011

GMZ033-034-302100-
/O.NEW.KKEY.SC.Y.0030.111030T0817Z-111030T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
417 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY
TORTUGAS AND REBECCA SHOAL CHANNEL.

NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE OFFSHORE GULF
WATERS TODAY...ALONG WITH SEAS OF 3 TO 6 FEET IN A NORTH SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JACOBSON
3 follow-up statements
379 
WHUS72 KKEY 301430
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1030 AM EDT SUN OCT 30 2011

GMZ033-034-302100-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-111030T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
1030 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE SOUTHEASTERN GULF OF
MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL.

NORTHEAST WINDS NEAR 20 KNOTS WILL CONTINUE ACROSS THE OFFSHORE GULF
WATERS THIS AFTERNOON...ALONG WITH SEAS OF 3 TO 6 FEET IN A NORTHWEST
TO NORTH SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
873 
WHUS72 KKEY 302028
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
428 PM EDT SUN OCT 30 2011

GMZ033-034-310300-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-111031T0300Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
428 PM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE SOUTHEASTERN GULF OF
MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL.

NORTHEAST WINDS NEAR 20 KNOTS WILL CONTINUE ACROSS THE OFFSHORE
GULF WATERS THIS EVENING...ALONG WITH SEAS OF 3 TO 6 FEET IN A
NORTHWEST TO NORTH SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
877 
WHUS72 KKEY 310230
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1030 PM EDT SUN OCT 30 2011

GMZ033-034-310330-
/O.CAN.KKEY.SC.Y.0030.000000T0000Z-111031T0300Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
1030 PM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY THAT WAS IN EFFECT FOR THE SOUTHEASTERN GULF OF
MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL.

SINCE WINDS HAVE DECREASED BELOW 20 KNOTS...THE SMALL CRAFT ADVISORY
FOR THE SOUTHEASTERN GULF WATERS HAS BEEN CANCELLED. SMALL CRAFT NEED TO
EXERCISE CAUTION UNTIL SEAS SUBSIDE HOWEVER.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 10:19 PM EDT, 5 hours 58 minutes earlier.

Area forecast discussion, Oct 29, 10:19 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1019 PM EDT SAT OCT 29 2011

.DISCUSSION...
THE BULK OF THE STRONGER SHOWERS AND ACCOMPANYING THUNDERSTORMS HAVE
PULLED OUT OF THE SERVICE AREA TO THE NORTHEAST. A COLD FRONT HAS
SAGGED INTO THE THE KEYS SERVICE AREA...EXTENDING FROM BISCAYNE BAY
TO JUST SOUTHEAST OF THE LOWER KEYS. WINDS IN THE WESTERN HALF OF THE
SERVICE AREA HAVE TURNED TO THE NORTH/NORTHEAST...WITH THE HIGHEST
SPEEDS ANALYZED IN OUR GULF WATERS. WINDS ARE TRANSITIONING IN
DIRECTION ELSEWHERE AT THIS HOUR.

WE CAN EXPECT FEW TO SCATTERED SHOWERS THROUGH THE COURSE OF THE
OVERNIGHT PERIOD AS THE COLD FRONT STEADILY GETS SHOVED SOUTH OF THE
ISLAND CHAIN AND INTO THE STRAITS. THE ONLY REAL CHANGE PLANNED TO
THE GRIDDED WEATHER ELEMENTS IS TO DROP OUR THUNDERSTORM PROBABILITY
DOWN TO JUST A SLIGHT CHANCE. IT MAY TAKE A FEW MORE HOURS...BUT
NORTH TO NORTHEASTERLY BREEZES WILL PICK UP THROUGH THE BALANCE OF
THE FIRST PERIOD. WILL UPDATE THE ZONES IN A SHORT WHILE.

&&

.MARINE...
THE CONCERN FOR THE LATE EVENING UPDATE IS TO WHAT SPEED THE
NORTH/NORTHEASTERLY BREEZES OBTAIN OVERNIGHT...ESPECIALLY OUT OVER
THE STRAITS. GRAPHICAL GUIDANCE SUGGESTS THAT THE HIGHER SPEEDS WILL
ACTUALLY BE ALONG AND NORTH OF THE ISLANDS. THE DEPTH AND DURATION OF
THE FRESHENING BREEZES ARE OF SOME CONCERN...SINCE LIGHTER WINDS
WINDS ARE ALREADY ANALYZED NOT VERY FAR UPSTREAM. HOWEVER...VWP FROM
A NEIGHBORING NORTHERN DOPPLER RADAR SUPPORTS ADVERTISING THE 15 TO
20 KNOTS. SO...THE LATE EVENING COASTAL UPDATE WILL HAVE THE
TRANSITIONAL WORDING REMOVED FROM THE WINDS IN MOST OF THE MARINE
ZONES...AND WILL HAVE AN EXERCISE CAUTION FOR SMALL CRAFT IN ALL
MARINE GROUPINGS.

&&

.AVIATION...
THROUGH 31/00Z: PERIODS OF MVFR CONDITIONS ARE EXPECTED TO DEVELOP
AT THE KEY WEST AND MARATHON ISLAND TERMINALS AFTER 11Z...AS CIGS
LOWER TO NEAR 3000 FEET AND SHOWERS INCREASE IN COVERAGE ACROSS THE
ISLAND CHAIN ON SUNDAY MORNING. TIMING AND INTENSITY ARE UNCERTAIN
AND WE HAVE THUS INDICATED A PROB30 GROUP FOR MVFR CONDITIONS AT EYW
AND MTH BEYOND 11Z. NORTHEAST TO EAST WINDS WILL INCREASE TO NEAR 15
KNOTS BELOW 2000 FEET AFTER 09Z...WITH SOUTH TO SOUTHWESTERLY WINDS
OF 10 TO 15 KNOTS FOUND FROM 5000 TO 10000 FEET.

.CLIMATE...
ON THIS DAY IN KEYS WEATHER HISTORY...IN 1892...THE LOW TEMPERATURE
AT KEY WEST DROPPED TO 59 DEGREES. THIS SET THE DAILY RECORD LOW
TEMPERATURE AT KEY WEST FOR OCTOBER 29TH...A RECORD THAT REMAINS
STANDING 119 YEARS LATER. IN ADDITION...THIS IS THE EARLIEST DATE IN
WHICH THE TEMPERATURE HAS FALLEN BELOW 60 DEGREES AT KEY WEST SINCE
TEMPERATURE RECORDS BEGAN IN 1872. THIS IS ALSO TIED FOR THE COLDEST
TEMPERATURE EVER RECORDED DURING THE MONTH OF OCTOBER AT KEY WEST.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE.........04
AVIATION/NOWCASTS.....NELSON
DATA COLLECTION.......PARKE

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 29, 6:02 AM EDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
602 AM EDT SAT OCT 29 2011

FLZ076>078-GMZ031>034-042>044-052>055-072>075-301000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
602 AM EDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON INTO THIS EVENING. OTHERWISE...NO HAZARDOUS
WEATHER IS ANTICIPATED.

THE PRIMARY THUNDERSTORM HAZARDS WILL BE GUSTY WINDS AND CLOUD TO
SURFACE LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA
KEYS AND THE ADJACENT WATERS MAINLY ON SUNDAY AND SUNDAY NIGHT.
THEREAFTER...ONLY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS OUR
SERVICE AREA.

THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND
LOCALLY GUSTY WINDS.

A SMALL CRAFT ADVISORY MAY BE REQUIRED ON AT LEAST A PORTION OF KEYS
WATERS AROUND TUESDAY THROUGH WEDNESDAY NIGHT AS A STRONG HIGH
PRESSURE SYSTEM BUILDS INTO THE SOUTHEASTERN UNITED
STATES...DELIVERING NEAR 20 KNOT AND GUSTY NORTHEAST BREEZES IN THE
FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 7:26 AM EDTSpecial Marine WarningKEY49 min

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.